Go Back   Natural Medicine Talk > Health > Women's Health

Reply
 
Thread Tools Display Modes
  #1  
Old 12-20-2014, 10:54 PM
RebeccaJean RebeccaJean is offline
Observer
 
Join Date: Dec 2014
Posts: 1
RebeccaJean is on a distinguished road
Default Doctor has me on antibiotics, unsure what to do


First time visit with a Family Health practitioner, she tested me for Bacterial Vaginosis and it came back positive. She gave me antibiotics, and I was very hesitant to take them but I was becoming more and more in pain everyday and was (and still am) desperate for relief.
Needless to say after a couple days of getting the meds I finally started taking them, since then pain has mostly been a 6/10, but it's always constant. It still is uncomfortable to pee every time as well. Two days after I started taking the antibiotics I began taking a probiotic with L. acidolphilus, although I haven't been very careful about not eating them with food but I am now. Today is the 6th day on the antibiotic and after very little discharge throughout the week, quite a bit came out.
Tomorrow is the last day of my meds and if my symptoms aren't gone, I don't know what I am going to do. The doctor doesn't seem to be interested in my general health so much, she seemed too busy.
I am in so much pain all the time I don't socialize anymore or go out, I have restricted so much of my diet and have become bed-ridden because of all these possible deficiencies I might have that the doctor didn't seem to have the time to assess.
Reply With Quote
  #2  
Old 12-21-2014, 11:31 AM
kind2creatures's Avatar
kind2creatures kind2creatures is online now
...elusive dreamer
Wiki Editor
 
Join Date: Apr 2009
Location: USA
Posts: 6,410
Blog Entries: 47
kind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to beholdkind2creatures is a splendid one to behold
Default

I would take large doses of pure cranberry juice along with cranberry juice concentrate, that works effectively for urinary tract infection, and issues caused by vaginal yeast.

I recommend Knudsen's cranberry juice concentrate and the same brand of juice. Neither has sweeteners. A small glass of concentrate, followed by a large glass of the juice every few hours for several day will help.

I understand that probiotics should only be taken after the antibiotic treatment is over, taking them during is not effective.

http://www.natmedtalk.com/showthread...ce+concentrate
Reply With Quote
  #3  
Old 12-21-2014, 02:01 PM
Solstice Goat's Avatar
Solstice Goat Solstice Goat is offline
Frater Aegagrus
 
Join Date: Aug 2012
Location: Seattle, WA
Posts: 2,062
Solstice Goat has a spectacular aura aboutSolstice Goat has a spectacular aura aboutSolstice Goat has a spectacular aura about
Default

Quote:
Originally Posted by kind2creatures View Post

I understand that probiotics should only be taken after the antibiotic treatment is over, taking them during is not effective.

I have always been sure to eat yogurt when on antibiotics to prevent 'the trots'. Seems to work, at least for me.
__________________
"We know that no one ever seizes power with the intention of relinquishing it. Power is not a means; it is an end. One does not establish a dictatorship in order to safeguard a revolution; one makes the revolution in order to establish the dictatorship. The object of persecution is persecution. The object of torture is torture. The object of power is power. Now you begin to understand me." George Orwell
Reply With Quote
  #4  
Old 12-22-2014, 11:19 AM
larryz larryz is offline
Reader
 
Join Date: Apr 2014
Posts: 214
larryz has a spectacular aura aboutlarryz has a spectacular aura about
Default

"You too can be a Family Health Practitioner: Can You Say 'Antibiotic', or "Steroid'? If so, you're hired!!"

p.s. Good luck Rebecca. There are a plethora of alternatives to drugs for your condition.
Reply With Quote
  #5  
Old 01-02-2015, 09:21 PM
jbaerbock jbaerbock is offline
Explorer
 
Join Date: Oct 2014
Location: Minnesota
Posts: 62
jbaerbock is on a distinguished road
Default

Quote:
Originally Posted by Solstice Goat View Post
I have always been sure to eat yogurt when on antibiotics to prevent 'the trots'. Seems to work, at least for me.
Yeah there are actually a lot of articles out there that say you should take probiotics during and then after. Some even say to start before hand.

I personally eat yogurt and take a probiotic supplement containing lots of bacterial variety and my gut has never been happier.
Reply With Quote
  #6  
Old 04-06-2015, 03:57 PM
Solstice Goat's Avatar
Solstice Goat Solstice Goat is offline
Frater Aegagrus
 
Join Date: Aug 2012
Location: Seattle, WA
Posts: 2,062
Solstice Goat has a spectacular aura aboutSolstice Goat has a spectacular aura aboutSolstice Goat has a spectacular aura about
Default

Quote:
Originally Posted by jbaerbock View Post
Yeah there are actually a lot of articles out there that say you should take probiotics during and then after. Some even say to start before hand.

I personally eat yogurt and take a probiotic supplement containing lots of bacterial variety and my gut has never been happier.

Unmodified potato starch is another good one.
Reply With Quote
  #7  
Old 04-07-2015, 01:01 PM
Ajax's Avatar
Ajax Ajax is offline
Guide
 
Join Date: Oct 2012
Location: Chicago Area
Posts: 395
Ajax has a spectacular aura aboutAjax has a spectacular aura aboutAjax has a spectacular aura about
Default

I am wondering about that doctor. Antibiotics INCREASE yeast infection, not decreases it. You may consider getting a second opinion.

http://articles.mercola.com/sites/ar...nfections.aspx
Reply With Quote
  #8  
Old 09-25-2015, 05:42 AM
HealthyMe HealthyMe is offline
Observer
 
Join Date: Jun 2015
Posts: 6
HealthyMe is on a distinguished road
Default

Quote:
Originally Posted by Ajax View Post
I am wondering about that doctor. Antibiotics INCREASE yeast infection, not decreases it. You may consider getting a second opinion.

http://articles.mercola.com/sites/ar...nfections.aspx
Antibiotics are commonly prescribed for bacterial vaginosis. Here http://www.webmd.com/sexual-conditio...verview?page=2
Reply With Quote
  #9  
Old 10-28-2015, 11:51 AM
adelante adelante is offline
Observer
 
Join Date: Oct 2015
Posts: 4
adelante is on a distinguished road
Default

D-Mannose is another thing to consider. I had a UTI not long ago and couldn't get to the doctor. I took a dose of it every few hours and by the next day I felt 75% better. At my pharmacy you can find it by the cranberry supplements and UTI tests, but it's also available online.

And yes, probiotics! They will likely be less effective while you're on the antibiotics, but they will definitely help you get back to normal when you're off of them.

But I think you should get a second opinion, too, especially if you're still in so much discomfort.
Reply With Quote
Reply

Tags
antibiotics, deficiency, dietary advice, pain relief
Please reply to this thread with any new information or opinions.

Thread Tools
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
A hug a day to keep the doctor away jfh Colds, Flu & Fever 4 09-12-2016 03:20 PM
Idiot *&%$!#& Doctor saved1986 General Discussions 5 03-02-2013 11:37 AM
How about this for a Doctor saved1986 General Discussions 3 09-09-2011 03:53 PM
Call From doctor kind2creatures Humor 0 06-30-2010 04:03 PM